EconPapers    
Economics at your fingertips  
 

Optimal asset allocation for strategic investors

Ricardo Laborda and Jose Olmo

International Journal of Forecasting, 2017, vol. 33, issue 4, 970-987

Abstract: This paper studies optimal asset allocation for investors over multiple investment horizons. Rather than first model the various features of the conditional return distribution and subsequently characterize the portfolio choice, we focus directly on the dependence of the portfolio weights on the predictor variables through a linear parametric portfolio policy rule. This characterization allows us to apply GMM estimation and testing methods to sample analogues of the multiperiod Euler equations that characterize our optimal portfolio choice. Our model accommodates an arbitrarily large number of assets in the portfolio and state variables in the information set. The empirical results for a portfolio of stocks, bonds and cash provide ample support to the linear specification of the portfolio weights and reveal significant differences between myopic (one-period) and strategic (long-term) optimal portfolio allocations.

Keywords: Dynamic hedging demand; Intertemporal portfolio theory; Parametric portfolio policy rules; Return predictability; Strategic asset allocation (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0169207017300584
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfor:v:33:y:2017:i:4:p:970-987

DOI: 10.1016/j.ijforecast.2017.05.003

Access Statistics for this article

International Journal of Forecasting is currently edited by R. J. Hyndman

More articles in International Journal of Forecasting from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:intfor:v:33:y:2017:i:4:p:970-987